Alert archive / Wisconsin / Wind Advisories in 2020

Wind Advisory 10, NWS Green Bay, WI

November 10, 20209 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at Nov 10, 2020, 3:50 AM CST for 9 counties in Wisconsin. It took effect at Nov 10, 2020, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2020, 3:50 AM CST (09:50 UTC)
In effect from
Nov 10, 2020, 9:00 PM CST
Expired
Nov 11, 2020, 6:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS73 KGRB 100950
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
350 AM CST Tue Nov 10 2020

WIZ038>040-048>050-101700-
/O.NEW.KGRB.WI.Y.0010.201111T0300Z-201111T1200Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
350 AM CST Tue Nov 10 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 50
  mph expected.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ022-073-074-101700-
/O.NEW.KGRB.WI.Y.0010.201111T0500Z-201111T1200Z/
Door-Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
350 AM CST Tue Nov 10 2020

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Door, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...From 11 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Skowronski
5 follow-up statements
070 
WWUS73 KGRB 101642
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1042 AM CST Tue Nov 10 2020

WIZ038>040-048>050-110045-
/O.CON.KGRB.WI.Y.0010.201111T0300Z-201111T1200Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
1042 AM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ022-073-074-110045-
/O.CON.KGRB.WI.Y.0010.201111T0500Z-201111T1200Z/
Door-Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
1042 AM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 AM CST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Door, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...From 11 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
609 
WWUS73 KGRB 102358
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
558 PM CST Tue Nov 10 2020

WIZ038>040-048>050-110500-
/O.CON.KGRB.WI.Y.0010.201111T0300Z-201111T1200Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
558 PM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...From 9 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north to south oriented roads. Secure outdoor 
objects.

&&

$$

WIZ022-073-074-110500-
/O.CON.KGRB.WI.Y.0010.201111T0500Z-201111T1200Z/
Door-Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
558 PM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
6 AM CST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Door, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...From 11 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north to south oriented roads. Secure outdoor 
objects.

&&

$$
Kieckbusch
671 
WWUS73 KGRB 110414
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1014 PM CST Tue Nov 10 2020

WIZ038>040-048>050-111200-
/O.CON.KGRB.WI.Y.0010.000000T0000Z-201111T1200Z/
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Including the cities of Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, and Two Rivers
1014 PM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...West to southwest winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north to south oriented roads. Secure outdoor
objects.

&&

$$

WIZ022-073-074-111200-
/O.CON.KGRB.WI.Y.0010.201111T0500Z-201111T1200Z/
Door-Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
1014 PM CST Tue Nov 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Door, Southern Marinette County and Southern Oconto 
  County Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north to south oriented roads. Secure outdoor
objects.

&&

$$
Kieckbusch
199 
WWUS73 KGRB 110959
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
359 AM CST Wed Nov 11 2020

WIZ022-038>040-048>050-073-074-111200-
/O.CON.KGRB.WI.Y.0010.000000T0000Z-201111T1200Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
359 AM CST Wed Nov 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...West to southwest winds of 20 to 30 mph with a few gusts
  of 35 to 40 mph still possible.

* WHERE...Outagamie, Brown, Kewaunee, Winnebago, Calumet and 
  Manitowoc Counties.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, garbage cans, and holiday decorations. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds have shifted out of the
  area. Winds will continue to slowly diminish early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on north to south oriented roads. Secure outdoor
objects.

&&

$$

Skowronski
381 
WWUS73 KGRB 111141
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
541 AM CST Wed Nov 11 2020

WIZ022-038>040-048>050-073-074-111245-
/O.EXP.KGRB.WI.Y.0010.000000T0000Z-201111T1200Z/
Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, 
Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, 
Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, 
Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, 
Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, 
Oconto, and Pensaukee
541 AM CST Wed Nov 11 2020

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

The strongest winds had shifted off to the east of the area, and
winds were gradually diminishing. As a result, the Wind Advisory
will be allowed to expire at 600 am.

$$

Skowronski

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:45 AM CST, 5 minutes earlier.

Area forecast discussion, Nov 10, 3:45 AM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CST Tue Nov 10 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 342 AM CST Tue Nov 10 2020

This is a complex forecast, with multiple weather concerns as a
rapidly deepening cyclone lifts across the area tonight.
Headlines will be as shown in the coding below. The complete
discussion for this portion of the forecast will follow a little
later this morning.

.LONG TERM...Wednesday Night Through Monday
Issued at 342 AM CST Tue Nov 10 2020

This forecast period entails a more seasonable pattern with various
chances for precipitation on Thursday and again this weekend.

Wednesday evening through Thursday night...Dry air from a nearby
surface high pressure system will keep conditions dry Wednesday
night through much of Thursday. At the same time, an upper-level
trough will dig and move east across the Northern Plains. By
Thursday evening, the trough/shortwave and associated surface cold
front will move across Minnesota into Wisconsin. With the Gulf
moisture cut off, light rain and snow are expected across the
forecast area Thursday evening through early Friday morning. Minor
snow accumulations up to a half an inch are possible in north-
central and central Wisconsin.

Rest of the extended...A surface high pressure system will reside
over the forecast area for Friday and keep conditions dry.
Meanwhile, another upper-level trough will dig across the central
U.S. into Saturday. Low-level winds will help transport some Gulf
moisture into the Upper Mississippi Valley as the trough/shortwave
moves across the region on Saturday. Although it is still early to
determine the finer details, the forecast area will likely see some
snow and rain from this system. Model guidance struggles beyond
Saturday. However, there is a general agreement of a mean northwest
flow Sunday into Monday, which could bring lake effect snow to north-
central Wisconsin.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1014 PM CST Mon Nov 9 2020

Poor flight conditions will occur through most of the TAF period.

A cold front will bring a band of moderate rainfall across eastern
WI, reaching GRB/ATW/MTW early in the TAF period. LLWS will continue
ahead of the front, then quickly wane. Surface winds will remain
gusty from the south ahead of the front, then turn northwest after
it passes through. Flight conditions will deteriorate to MVFR as
the rain arrives, then eventually drop to IFR over the entire
forecast area by early Tuesday. Rain will become heavy Tuesday
afternoon and early evening, as low pressure lifts north toward
the forecast area. Thunderstorms will also be possible, especially
in the Fox Valley and lakeshore areas during the afternoon. LLWS
is expect to redevelop over the GRB/ATW/MTW TAF sites late Tuesday
afternoon and evening.

The rain will start to taper off from south to north as the low
lifts through the region Tuesday evening. Strong southwest to west
surface winds will develop as the low lifts out Tuesday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
WIZ038>040-048>050.

Wind Advisory from 11 PM this evening to 6 AM CST Wednesday for
WIZ022-073-074.

Winter Weather Advisory from 4 PM this afternoon to 4 AM CST
Wednesday for WIZ005.
&&

SHORT TERM.....Skowronski
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 9, 2:22 PM CST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CST Mon Nov 9 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CST Mon Nov 9 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Unseasonably warm temperatures and dry conditions will lead to
elevated fire conditions into early this evening.

Moderate to heavy rainfall is expected tonight in central and
northcentral Wisconsin which could lead to minor flooding issues.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Moderate to heavy rainfall is expected Tuesday which could lead
to minor flooding issues. A few thunderstorms are possible Tuesday,
mainly during the afternoon. Some of the thunderstorms could
produce gusty winds and small hail.

Minor snow accumulations are possible in far northcentral Wisconsin
Tuesday night. The snow could produce slick roads in some places.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding or rainfalls over 1
inch to the National Weather Service in Green Bay.

LMZ521-522-541>543-102030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CST Mon Nov 9 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense fog could form late tonight in the nearshore waters of Lake
Michigan mostly south of Algoma and make navigation difficult.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Areas of dense fog are possible in the Lake Michigan nearshore
water Tuesday, especially south of Sturgeon Bay.

A few thunderstorms are possible Tuesday afternoon and evening.
Some of the stronger storms could produce gusty winds and small
hail.

Several hours of gale force winds are possible late Tuesday night
as a cold front moves across the region.

Eckberg/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:04 AM CSTWinter Weather AdvisoryGRBOneida, Vilas24 hr
Nov 10, 4:22 AM CSTGale WarningGRB26 hr
Nov 10, 1:56 PM CSTSpecial Weather StatementGRBCalumet, Manitowoc49 min
Nov 10, 2:54 PM CSTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Winnebago51 min
Nov 10, 3:39 PM CSTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc66 min

Nearby

Wind Advisories in Wisconsin, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.